MAUDE Adverse Event Report: BALLARD MULTI-ACCESS PORT (MAP) CATHETER, DOUBLE SWIVEL Y, WET PAK; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD MULTI-ACCESS PORT (MAP) CATHETER, DOUBLE SWIVEL Y, WET PAK; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 240166-5
Medical Device Problem Codes Disconnection (1171); Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hypoxia (1918); Respiratory Distress (2045)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for lot 20022821 was reviewed and the product was produced according to product specifications.All information reasonably known as of 05 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the hospital has had a problem with disconnection of the closed suction catheter.This resulted in cardiorespiratory arrest on hypoxia, deterioration respiratory state, prolongation of hospitalization in intensive care.Per additional information received 17 jul 2020, the patient experienced hypoxia and cardiac arrest and was treated with 2mg adrenalin, fio2 at 100%, curarization and sedation.The patient required two more weeks in the intensive care unit.Per additional information received 20 jul 2020, the hospital reports that the instructions provided with the device are difficult to understand and user training will be performed.Per additional information received 22 jul 2020, the doctor reports that he found the endotracheal tube disconnected from the multi-access port close suction system.After the incident, the actions taken by the hospital were reported as "formations and icu nurses for supervision." the suction catheter had been attached to a 4 med serres bag with tubing.

Brand Name
BALLARD MULTI-ACCESS PORT (MAP) CATHETER, DOUBLE SWIVEL Y, WET PAK
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10374674
Report Number9611594-2020-00141
Device Sequence Number11401248
Product Code BSY
UDI-Device Identifier20609038101396
UDI-Public20609038101396
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number240166-5
Device Catalogue NumberN/A
Device Lot Number20022821
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date08/06/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight87